Alert archive / Iowa / River Flood Warnings in 2010
River Flood Warning 2, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood warning at Jan 4, 2010, 4:16 PM CST for Clinton County, Scott County, Iowa. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2010, 4:16 PM CST (22:16 UTC)
- Expired
- Jan 5, 2010, 9:15 AM CST
- In force
- 17 hr
- Issued by
- NWS Quad Cities, IA
- Flood severity
- Minor
Counties Clinton County, IA, Scott County, IA
The radar
The Quad Cities radar (KDVN), 17 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wapsipinicon River near DeWitt (DEWI4).
- Action stage
- 10 ft
- Minor stage
- 11 ft
- Moderate stage
- 11.5 ft
- Major stage
- 12.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05422000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Jan 4, 3:09 PM CST, 1 hour 7 minutes earlier.
Area forecast discussion, Jan 4, 3:09 PM CST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
309 PM CST MON JAN 4 2010
.SYNOPSIS...
HIGH PRESURE RIDGE REMAINS PARKED IN THE PLAINS WITH LOW PRESSURE IN
THE GREAT LAKES REGION. ARCTIC AIR FIRMLY IN CONTROL WITH CURRENT
TEMPERATURES ONLY IN THE SINGLE DIGITS OVER MUCH OF THE MIDWEST. TO
SHOW YOU HOW FAR THE ARCTIC FINGERS REACH...THE CURRENT TEMP AT BOTH
KEY WEST AND MIAMI FL IS ONLY 59...NORMAL TEMP THERE FOR EARLY
JANUARY IS 76. IN FACT MUCH OF THE COUNTRY HAS CURRENT TEMPS BELOW
FREEZING...EXCEPT SOUTHERN CA AND SOUTHERN AZ WHERE THEY HAVE TEMPS
ABOVE 70. TOUGH TO WARM UP WHEN SNOW COVERS ROUGHLY THE NORTHERN
HALF OF THE COUNTRY WITH NEARLY 2 FEET ON THE GROUND IN NW IA AND
PARTS OF THE DAKOTAS. ..HAASE..
&&
.SHORT TERM...TONIGHT AND TUESDAY...
HAVE ISSUED ANOTHER WIND CHILL ADVISORY FOR LATER THIS EVENING
THROUGH MUCH OF TUESDAY MORNING. THE ADVISORY WILL BE FOR 20 TO 30
BELOW WIND CHILLS FOR MUCH OF THE DVN CWA...WITH ACTUAL TEMPS BELOW
ZERO ONCE AGAIN. THE EXCEPTION IS NW IL WHERE ENOUGH HIGH LEVEL
CLOUDS WILL KEEP TEMPS AROUND ZERO. WITH THE RIDGE REMAINING
ANCHORED TO OUR WEST...WINDS SHOULD CONTINUE IN THE 10 TO 15 MPH
RANGE TONIGHT AND TUESDAY SIMILAR TO THE PAST SEVERAL DAYS. LOW
CLOUDS THAT WERE OVER PARTS OF NORTHEAST IA THIS MORNING HAVE
DISSIPATED.
SHOULD BE A MOSTLY SUNNY DAY ON TUESDAY BUT TEMPS ONCE AGAIN WELL
BELOW NORMAL. MAX TEMPS FORECAST IN THE SINGLE DIGITS TO AROUND 12
ABOVE ACROSS THE CWA. EVEN DURING THE AFTERNOON WIND CHILLS WILL
STILL BE IN THE SINGLE DIGITS BELOW ZERO.
..HAASE..
.LONG TERM...TUESDAY NIGHT THROUGH NEXT MONDAY...
FOCUS REMAINS ON SNOW CHANCES LATE WED AND THU AND CONTINUED ARCTIC
CHILL THAT WILL PERSIST WELL INTO EARLY NEXT WEEK.
12Z MODELS HAVE TRENDED TOWARD A NEAR CONSENSUS DEPICTING THE
SHORTWAVE IN THE NW FLOW STRENGTHENING INTO A CLOSED LOW AS IT
PASSES THROUGH THE FORECAST AREA THU. MOST NOTABLY...THE GFS...WHICH
HAD BEEN THE FASTER AND MORE SOUTHERLY OUTLIER IN PREVIOUS RUNS HAS
NOW TRENDED CLOSER TO THE MORE CONSISTENT ECMWF...PLACING THE UPPER
LOW OVER S CENTRAL IA AT 12Z THU. AT THE SAME TIME...THE UKMET...
GEM...AND NAM HAVE THE LOW CENTER OVER N CENTRAL IA. WITH CONFIDENCE
INCREASING ON THE POTENTIAL FOR A MORE DIRECT HIT OF MAIN LIFT FROM
THIS SYSTEM...HAVE RAISED POPS INTO CATEGORICAL RANGE FOR WED NIGHT
INTO THU MORNING.
HAVE KEPT THE ONSET OF LIGHT SNOW CONFINED TO THE FAR WEST AND SW
WED AFTERNOON...WITH INCREASING MID AND HIGH CLOUDS ELSEWHERE.
PRELIM SNOW AMOUNTS FOR EVENT KEPT IN WIDESPREAD 2 TO 4 INCH RANGE
BASED ON AVERAGES FROM MODEL EVENT TOTAL QPF VALUES RANGING FROM .15
TO NEARLY .30. ONE NEGATIVE FACTOR FOR HEAVIER AMOUNTS WILL BE THE
LIMITED MOISTURE CAPACITY IN THE ARCTIC AIR WITH PW VALUES
BARELY REACHING 100 PERCENT OF NORMAL. HOWEVER...THIS MAY BE
COMPENSATED BY THE HIGH SNOW/LIQUID RATIOS IN THE COLD AIRMASS AND
NEARLY 6 HOURS OF MODERATE OMEGA IN THE FAVORED DENDRITIC GROWTH
LAYER AS THE SYSTEM DEEPENS MOVING OVERHEAD. WILL LIKELY SEE HIGHER
SNOW AMOUNTS...AND AT THIS TIME WOULD FAVOR THE HIGHER AMOUNTS OVER
THE SOUTH.
WINDS BEGIN TO STRENGTHEN THU AND THU NIGHT FOLLOWING THE PASSAGE OF
THE WEAK SURFACE TROUGH AND AS THE NEXT ARCTIC HIGH BUILDS INTO THE
NRN PLAINS. WILL CONTINUE MENTION OF BLOWING SNOW THU INTO THU
EVENING BEFORE WINDS BEGIN TO SUBSIDE. THE COMBINATION OF SNOW
ACCUMULATIONS AND POTENTIAL FOR BLOWING SNOW MAY REQUIRE A WINTER EX
HEADLINE AS THE EVENT NEARS.
FRI THROUGH SAT...ARCTIC HIGH DROPPING INTO THE CENTRAL PLAINS WILL
BRING A REINFORCING SHOT OF BITTER COLD AIR AND HAVE CONTINUED TO
TREND TEMPERATURES DOWNWARD AND WELL BELOW GUIDANCE...ESPECIALLY SAT
WHEN RIDGE AXIS WILL BE OVERHEAD. MORNING LOWS WILL LIKELY BE AT
LEAST 5 TO 15 BELOW...THEN WARM ONLY INTO THE SINGLE DIGITS. HAVE
THE NORTHEAST A BIT WARMER THAN ELSEWHERE GIVEN THE GREATER
POTENTIAL FOR CLOUDS DUE TO PROXIMITY OF THE CYCLONIC FLOW ALOFT
OVER THE GREAT LAKES.
SUN INTO MON...SOME INDICATION OF MODERATING TEMPERATURES AS UPPER
FLOW BRIEFLY BECOMES MORE ZONAL AHEAD OF ANOTHER UPPER WAVE. WILL
KEEP A DRY FORECAST FOR NOW WITH TEMPERATURES RECOVERING INTO
THE TEENS FOR HIGHS SUN AND MON.
..SHEETS..
&&
.AVIATION...
VFR CONDITIONS REMAINDER OF THIS AFTERNOON THROUGH TUESDAY.
NORTHWEST WINDS 10 TO 15 KNOTS.
..HAASE..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 11 AM CST TUESDAY
FOR BENTON-BUCHANAN-CEDAR-CLINTON-DELAWARE-DES MOINES-
DUBUQUE-HENRY IA-IOWA-JACKSON-JEFFERSON-JOHNSON-JONES-
KEOKUK-LEE-LINN-LOUISA-MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.
IL...WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 11 AM CST TUESDAY
FOR HANCOCK-HENDERSON-HENRY IL-MCDONOUGH-MERCER-ROCK ISLAND-
WARREN.
MO...WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 11 AM CST TUESDAY
FOR CLARK-SCOTLAND.
&&
HAASE/SHEETSHazardous weather outlook, Jan 4, 3:05 PM CST, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 305 PM CST MON JAN 4 2010 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-052115- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 305 PM CST MON JAN 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT DANGEROUS WIND CHILLS OF 20 TO 30 BELOW CAN BE EXPECTED FOR MUCH OF THE OUTLOOK AREA LATER THIS EVENING AND OVERNIGHT. A WIND CHILL ADVISORY GOES INTO EFFECT AT 9 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY DANGEROUS WIND CHILLS OF 20 TO 30 BELOW WILL CONTINUE FOR MUCH OF TUESDAY MORNING. A WIND CHILL ADVISORY IS IN EFFECT UNTIL 11 AM. A STORM SYSTEM SHOULD BRING SEVERAL INCHES OF FLUFFY SNOW TO MUCH OF THE OUTLOOK AREA WEDNESDAY NIGHT AND THURSDAY. BLOWING AND DRIFTING SNOW IS ALSO POSSIBLE ON THURSDAY AS NORTHWEST WINDS GUST TO NEAR 30 MPH. THE POTENTIAL FOR ICE JAMS ON TRIBUTARY RIVERS EXIST FOR AT LEAST THE NEXT SEVERAL DAYS. RIVER LEVELS MAY RISE QUICKLY IF AN ICE JAM FORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. HAASE
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 7:07 PM CST | River Flood Warning | DVN | Clinton, Scott | 15 hr |
| Jan 4, 2:20 PM CST | Wind Chill Advisory | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more | 20 hr |
Nearby
River Flood Warnings in Iowa, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.